Alabama, 2025Damaging Winds and Lightning Strike in Alabama, June 14, 2025
June 14, 2025 · NWS HUN · 10 events in 6 counties and zones
Several trough axes extending southward into northern Alabama and southern middle Tennessee from a stalled frontal boundary extending through the Ohio Valley into the Mid-Atlantic area. These trough axes interacted with an unstable atmopshere to produce a number of strong lines of thundestorms that moved from west to east across northern Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several trough axes extending southward into northern Alabama and southern middle Tennessee from a stalled frontal boundary extending through the Ohio Valley into the Mid-Atlantic area. These trough axes interacted with an unstable atmopshere to produce a number of strong lines of thundestorms that moved from west to east across northern Alabama. Some of these storms produced damaging winds up to 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 14, 6:13 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 14, 6:13 AM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
713 AM CDT Sat Jun 14 2025
...New AVIATION...
.NEAR TERM...
(Today)
Issued at 404 AM CDT Sat Jun 14 2025
Upper level disturbances continue to rotate around the base of a
surface low over southern Illinois/Indiana and ahead of a SW
stretching trough axis associated with it. The trough axis
currently stretches from southern Illinois/Indiana through western
Tennessee and westward across central Arkansas.
These disturbances aloft continue to fire rounds of shower and
thunderstorm development over east central Arkansas, northern
Mississippi, and western Tennessee primarily. However, as they
have tried to move into NW Alabama, the have been falling apart.
The earlier convection during the day and evening on Friday has
really worked over the airmass and there is very little
instability present (even aloft), so this makes sense.
However, as some stronger forcing with these shortwaves start to
move into northwestern Alabama around daybreak at least some rain
and maybe a few thunderstorms could develop. However, shear
continues to be very weak even around daybreak and into the day
on Saturday. That being said, models do show decent instability
developing. So, it looks pretty likely that we will see fairly
widespread afternoon and evening showers and thunderstorms this
afternoon. Again, shear is very weak, so likely the area will see
just normal thunderstorm activity that could produce frequent
lightning, gusty winds, and heavy rainfall.
&&
.SHORT TERM...
(Saturday night through Monday night)
Issued at 404 AM CDT Sat Jun 14 2025
This activity will likely linger into the early evening hours
before dissipating. In the wake of evening precipitation, lows
will fall into the 65-70F range once again, with patchy fog
possible across much of the region. A similar convective scenario
may very well unfold during the day on Sunday, although weakly
confluent flow aloft in the wake of the decaying mid-level wave
could limit storm coverage compared to previous days and activity
may be focused south of the TN River as a slightly drier low-level
airmass may filter into northern portions of the CWFA.
During the period from Sunday night-Monday night, light SSW flow
will return in the low-levels as surface pressures begin to fall
across the central High Plains and little (if any) impact is
expected from a separate area of low pressure that will evolve
across the southern Mid-Atlatic states before lifting
northeastward. In the mid/upper-levels, a broad weakness in the
height field will remain intact from the Mid-MS Valley
southwestward into the northwestern Gulf (between the Atlantic
subtropical ridge and a strengthening high over the southwestern
U.S./northwest Mexico), and this will maintain generally light SW
flow aloft, sustaining PWATs in the 1.8-2" range. Thus, in the
absence of synoptic scale forcing for ascent, we expect coverage
of showers/thunderstorms to be greatest on Monday
afternoon/evening, with the strongest cells exhibiting similar
threats of gusty outflow winds, lightning and heavy rainfall.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 959 PM CDT Fri Jun 13 2025
Guidance from the most recent suite of global models suggests
that deep-layer southwest flow will gradually strengthen across
the TN Valley throughout the first half of the extended period, as
a pronounced shortwave trough (riding along the southern flank of
the stronger mid-latitude westerlies to our north) will initiate
a deepening surface low that will track from the MO Valley on
Wednesday into the Canadian maritime provinces by the end of the
period. However, at this point, shear appears unsupportive of
organized convection through mid-week, with a fairly high coverage
of mainly diurnally-initiated convection anticipated both
Tuesday/Wednesday. There are some indications that the risk for an
organized/severe convective system (dropping into the region from
the northwest) may increase at some point on Thursday as westerly
flow aloft will strengthen with the passage of the mid-latitude
shortwave trough to our north. However, in the wake of this
disturbance, a strengthening 500-mb high is predicted to build
across much of the southeastern CONUS, resulting in lower rain
chances and hotter temperatures (with lingering high dewpoints)
from Friday into next weekend.
&&
.AVIATION...
(12Z TAFS)
Issued at 703 AM CDT Sat Jun 14 2025
Showers and thunderstorms will move east and affect the KMSL
terminal through 15Z. Some TSRA could occur and lower VSBYS/CIGS
to MVFR or IFR levels. This timing should be a bit later at KHSV,
mainly between 14Z and 16Z. Then expect a break in the -TSRA
activity before additional development occurs late this morning
into the afternoon hours. This activity may end by 15/02Z or
15/03Z, but confidence is low concerning this part of the
forecast. Winds may keep fog from forming late tonight, so left
that out for now.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...KTW
SHORT TERM....70
LONG TERM....70
AVIATION...KTW
In the hours before
Special weather statement, Jun 14, 5:25 AM CST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Huntsville AL
625 AM CDT Sat Jun 14 2025
ALZ002-003-141145-
Franklin AL-Colbert AL-
625 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COLBERT AND
NORTHWESTERN FRANKLIN COUNTIES THROUGH 645 AM CDT...
At 621 AM CDT, trained weather spotters reported a strong
thunderstorm near Tishomingo State Park, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Russellville, Red Bay, Pleasant Site, Posey Loop, Pogo, Mynot, Cedar
Creek Reservoir, Srygley Church, Dempsey, and New Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3464 8813 3470 8772 3450 8776 3446 8816
TIME...MOT...LOC 1121Z 258DEG 30KT 3456 8809
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Jun 14, 5:45 AM CST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Huntsville AL
645 AM CDT Sat Jun 14 2025
ALZ001-002-004-141230-
Lawrence AL-Lauderdale AL-Colbert AL-
645 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAUDERDALE...
COLBERT AND NORTHWESTERN LAWRENCE COUNTIES THROUGH 730 AM CDT...
At 645 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Cherokee, or 10 miles southwest of Tuscumbia,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Killen, Town Creek,
Littleville, Leighton, Posey Loop, and Northwest Alabama Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3488 8745 3462 8736 3457 8771 3458 8793
3472 8798
TIME...MOT...LOC 1145Z 255DEG 24KT 3465 8787
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTWThunderstorm Wind, Lauderdale
- When
- June 14, 9:53 AM CST
- Where
- Lauderdale County, 3.22 mi SW of Threet
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.917, -87.861
A tree was reported down near the intersection of 3500 CR 5 and 8600 CR 189 blocking both lanes. Time was estimated from radar.
Lightning, Cullman
- When
- June 14, 12:09 PM CST
- Where
- Cullman County, 1.5 mi NNE of Center Hall
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 34.100, -86.720
A house struck by lightning and caused a fire.
*** Need to check on damage.
Thunderstorm Wind, Colbert
- When
- June 14, 2:50 PM CST
- Where
- Colbert County, 1.99 mi WNW of Valdosta
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.727, -87.754
A tree was reported down at the intersection of Willington Hill road and Birdie Mae Drive. Time was estmated from radar.
Thunderstorm Wind, Colbert
- When
- June 14, 2:51 PM CST
- Where
- Colbert County, 1.7 mi W of Valdosta
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.723, -87.750
A tree was reported near the intersection Willingham Road and Anna Drive. Time was estimated from radar data.
Thunderstorm Wind, Franklin
- When
- June 14, 5:09 PM CST
- Where
- Franklin County, Phil Campbell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.350, -87.700
Trees were reported down in the Phil Campbell area. Time was estimated from radar.
Thunderstorm Wind, Lawrence
- When
- June 14, 5:25 PM CST
- Where
- Lawrence County, 1.49 mi NNW of Wren
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.450, -87.290
A tree and powerline fell on a house.
Thunderstorm Wind, Morgan
- When
- June 14, 6:17 PM CST
- Where
- Morgan County, 1.76 mi S of Leesdale
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.525, -86.900
A tree was reported down at 187 Speegle Street blocking the road. Time was estimated from radar.
Thunderstorm Wind, Morgan
- When
- June 14, 6:25 PM CST
- Where
- Morgan County, 1.1 mi N of Somerville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.486, -86.798
A tree was reported down on Bluff City Road in the Somerville area. Time was estimated from radar data.
Thunderstorm Wind, Cullman
- When
- June 14, 6:53 PM CST
- Where
- Cullman County, 0.92 mi WNW of North Vinemont
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.287, -86.864
A pine tree was reported down across the road at 2524 CR1371.
Thunderstorm Wind, Lauderdale
- When
- June 14, 8:50 PM CST
- Where
- Lauderdale County, 3.13 mi W of Green Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.962, -87.555
A tree was down blocking both lanes of traffic about 1/8th of a mile uphill from 5500 CR 94. Time was estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in West Virginia, June 14, 20259 deaths · $2.5 million · 3 events
- Excessive Heat in Arizona, June 14 to 15, 20254 deaths · 3 events
- Lightning Strike in Florida, June 14, 20251 death · 1 event
- Hail and Damaging Winds in Georgia, June 14, 2025$76,000 · 1 in hail · 24 events
- Tornado and Flash Flood in Oklahoma, June 14 to 15, 2025$65,000 · EF0 · 27 events
- Flash Flooding and Flooding in Indiana, June 14, 2025$185,000 · 4 events
- Flash Flooding in Pennsylvania, June 14, 2025$125,000 · 7 events
- Flash Flood and Flood in Oklahoma, June 14, 2025$150,000 · 0.88 in hail · 3 events
- Damaging Winds in Mississippi, June 14, 2025$35,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 14 to 15, 20252.5 in hail · 34 events
- Damaging Winds in Virginia, June 14, 2025$21,000 · 56 kt wind · 10 events
- Hail in Colorado, June 14, 20251.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279588, 1279587, 1279836, 1279837, 1279582, 1279583, 1279838, 1279842, 1279584, 1279830.